Jump to content
Sign in to follow this  
libbieann

Effexor start up

Recommended Posts

I've been on my effexor for 5 days. And every time I take it I have an extreme anxiety attack. Im shaking crying you name it. All the bad emotions and thoughts are going through my head. I take a dose of Xanax but that makes me lethargic. I don't have the energy for anything. I don't believe I've eaten a single meal in over a week. I'm so tired. I don't want to shower or clean or anything. How long is this going to last. I can't put my life on hold. People need me. My family needs me. 

Share this post


Link to post
Share on other sites

Hi libbieann,

Thank you for sharing - I am sorry to hear that your side effects have been so problematic.  The symptoms you describe sound debilitating and you are clearly very desperate for the medication to start helping with your symptoms rather than adding more concerns.  Effexor will take some time to be accommodated by your body but you are already one week into the medication - this is a great start.  It is certainly important to continue to keep your prescriber updated on all symptoms and side effects, as well as ask him/her any questions that you may have during your follow-up visit.  What I can tell you is that many medications of this kind will have initiating side effects, but they should dissipate as you get into the routine and your body adjusts to the daily regimen.  While there is no specific time-frame that applies perfectly to everyone, 2-3 weeks is generally what is expected - with some variation.  Many stop medications short of their effects, so your willingness to seek support here on DF while experiencing these side effects shows tremendous insight and willingness to do what is necessary to be there for your family and others who may need you.  Keep it up and stay strong.

I wish you the best of luck in the coming days with your new medication - please continue to keep us posted!

Share this post


Link to post
Share on other sites

Thank you so much. I can't say I have a lot of people around me who " get it". What I'm going through I mean. For the most part the extreme anxiety has stopped but I still have it some. I just want this antidepressant to work you know? And all I've seem to find about effexor is bad stuff.  And if I dwell on it enough it makes me anxious. I'm still not able to eat. I have to force it.and I know that I have to nourish my body ,but it's so difficult. 

Share this post


Link to post
Share on other sites

Hello again,

I can certainly understand your frustration - wanting the medication to work and get back to feeling hungry, less anxious, etc.  That time will certainly come as long as you continue doing what you can and maintaining open lines of communication with your prescriber.  It may also be helpful to avoid any blog-related information on Effexor.  While individuals experience different effects with medications, as well as therapy and other treatment options, there are statistical questions at play with online posts related to these effects.  One can find horror stories on all treatments if she/he searches thoroughly.  However, those who are displeased with treatment are more likely to post about it than those who experience pleasant results - the online evidence may be heavily skewed.  At the same time, your concerns are still valid and important to you, so you should feel feel to vent these concerns to your prescriber in order to feel comfortable with your treatment.  There is nothing wrong with asking questions and requesting rationale - I suggest you make a list of all questions you have so that you do not forget to ask during your next follow-up appointment.  It is not uncommon to forget important questions, as appointments can be anxiety-provoking and so full of information and emotions that pre-made lists can be helpful.

It is great to hear that you understand the importance of staying physically healthy, as this is heavily tied to mental health.  While it is unfortunate that you have to "force" yourself to eat, I applaud you for doing so.  Based on what you are saying, you are taking all the right steps.

Share this post


Link to post
Share on other sites

I’m on day 2 of Effexor. The first 24 hours were weird for me. About an hour or two after I took it I had a laughing fit and was extremely happy. Then I fell asleep and woke up around 2 am with extreme nausea, even spit up on myself a little which wasn’t much cuz it’s taken my appetite so there wasn’t much to spit up. Then I started to shiver like I was cold but I was in a hoodie and under a blanket, when the shivering stopped the shaking started. I was having a weird reoccurring phrase go through my head and it made no sense. It was scary and when I got up for school that morning my legs were shaky, I didn’t shower or brush my teeth and I didn’t care that I looked bad or that people stared at me. I had an emotional and weird day.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

×
×
  • Create New...